MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL PCA SET EPIDURAL YELLOW 113 INCH; INTRAVASCULAR ADMINISTRATION SET

BD MEDICAL (BD WEST) MEDICAL SURGICAL PCA SET EPIDURAL YELLOW 113 INCH; INTRAVASCULAR ADMINISTRATION SET
Model Number 30893
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 19025228.Medical device expiration date: na.Device manufacture date: 2019-02-01.Medical device lot #: 18126639.Medical device expiration date: na.Device manufacture date: 2018-12-21.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that four pca set epidural yellow 113 inch experienced leakage.The following information was provided by the initial reporter: complaint 3 of 3 material no: 30893 batch: 19025228 and 18126639 i have received 4 reports regarding leaking epidural tubing over the past 3 weeks.Initially i thought it was a one off occurrence but that does not seem to be the case after the last events that were entered over the past couple of days.Sounds like it's coming from multiple lots, the only lot info i have been provided are lot #¿s (10) 19025228 and (10) 18126639.On (b)(6) 2020 epidural tubings keep leaking.We have two of them here that leaked at the distal end.Pharmacy said they tried 6 different ones that all leaked, tried different lot numbers etc.They finally found one that is not leaking at this time.Patient went for an extended period of time without his epidural medication due to this problem.Pain team md is aware.The 2 tubings we have are being sent to material services.Pharmacy states their management is also aware of the problem.(b)(4), (b)(6) 2020 pt.Arrived from operating room with epidural in place, syringe on tubing to give bolus doses by anesthesia as needed.Separate epidural tubing set up at bedside but not attached.Anesthesia mds noticed epidural tubing leaking before attaching to patient (this tubing was set up by operating room pharmacist xxxx, who said that other tubing had leaked today).Tubing discarded and product wasted.New set up ordered from pharmacy (central as operating room pharmacy closed).On arrival, pharmacy new tubing hooked to patient and working well.Patient transferred to floor.On arrival to floor new tubing noted to be leaking only from pcea tubing.Pharmacy made aware, md widing made aware, west 9 rn and charge nurse made aware.Tubing and syringe discarded.
 
Additional Manufacturer Narrative
H6: investigation summary: customer reported a leak and returned the affected sample.The sample was tested under air pressure and submerged in a water tub.The sample bubbled near the luer, verifying the leak.The sample was inspected under the microscope, which revealed the solvent had not created a seal between the tubing collar, and had peeled off.A trend for the yellow tubing leak issue has been identified for this product line.The appropriate personnel have been notified of this complaint.We have funded a project to examine how to further increase the robustness of the yellow tubing device and prevent future occurrences of this type capa 1446740.As part of the action plan, changes to the sterilization process are being implemented.Customer complaint trends will also continue to be evaluated on a monthly basis.A device history record review for model 30893-07 lot number 19025228 was performed.The search showed that a total of 6,003 units in 1 lot number was built on 06feb2019.There was a quality notification - 200303047 - issued for the failure mode reported by the customer during the production build of this set for "leaks on pcea".A device history record review for model 30893-07 lot number 18126639 was performed.The search showed that a total of 3,003 units in 1 lot number was built on 26dec2018.There was a quality notification - 200306782 - issued for the failure mode reported by the customer during the production build of this set for "leaks on pcea".This incident has been added to our database of reported incidents.
 
Event or Problem Description
It was reported that four pca set epidural yellow 113 inch experienced leakage.The following information was provided by the initial reporter: complaint 3 of 3 material no: 30893 batch: 19025228 and 18126639.I have received 4 reports regarding leaking epidural tubing over the past 3 weeks.Initially i thought it was a one off occurrence but that does not seem to be the case after the last events that were entered over the past couple of days.Sounds like it's coming from multiple lots, the only lot info i have been provided are lot #¿s (10) 19025228 and (10) 18126639.On (b)(6) 2020 epidural tubings keep leaking.We have two of them here that leaked at the distal end.Pharmacy said they tried 6 different ones that all leaked, tried different lot numbers etc.They finally found one that is not leaking at this time.Patient went for an extended period of time without his epidural medication due to this problem.Pain team md is aware.The 2 tubings we have are being sent to material services.Pharmacy states their management is also aware of the problem.(b)(4).(b)(6) 2020 pt.Arrived from or with epidural in place, syringe on tubing to give bolus doses by anesthesia as needed.Separate epidural tubing set up at bedside but not attached.Anesthesia mds noticed epidural tubing leaking before attaching to patient (this tubing was set up by or pharmacist xxxx, who said that other tubing had leaked today).Tubing discarded and product wasted.New set up ordered from pharmacy (central as or pharmacy closed).On arrival, pharmacy new tubing hooked to patient and working well.Patient transferred to floor.On arrival to floor new tubing noted to be leaking only from pcea tubing.Pharmacy made aware, md widing made aware, west 9 rn and charge nurse made aware.Tubing and syringe discarded.

Brand Name
PCA SET EPIDURAL YELLOW 113 INCH
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11023536
Report Number1911916-2020-01118
Device Sequence Number16399714
Product Code FPA
UDI-Device Identifier50885403273962
UDI-Public50885403273962
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number30893
Device Catalogue Number30893-07
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1